Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Unable to urinate. Had morphine test trial. Using Tylenol and Percocet. Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My husband, aged 70, cannot urinate. He was discharged yesterday from the hospital, after having morphine test trial. It became apparent in hospital of this kidney problem. It was not diagnosed, although my husband was catheterized, with output measured q6hrs. Upon DC, husband was referred to a kidney specialist, or Urologist. Since this process will take time...waiting on insurance authorization, is there anything you can tell me that may be the culprit for my husband's problem? For some time, he has been using great amounts of Tylenol in addition to Percocet and other meds.
Posted Thu, 26 Sep 2013 in Kidney Conditions
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer:
H might be suffering from obstructive uropathy

Detailed Answer:

thanks for posting on XXXXXXX

Your husband might be suffering from a complicated obstructive uropathy which lead to kidney diseases. Given his age, the obstruction might have originated from a prostate disorder (benign prostate tumor or cancer). If his prostate is swollen it can then obstruct urination (preventing him from urinating).
Well the urologist has to evaluate the cause of the obstruction, evaluate his kidney function and from there can decide on which treatment option is best for him.
If it is just a benign hypertrophy of the prostate, then a surgical excision of his prostate gland can be done in order to remedy the situation, where as it is already a cancer, the doctor would need to find out if any metastasis has occurred (spreading to other organs) and from there decide on which treatment option.
If the prostate is not the culprit, then it is possible that might be having a urethral or ureteral obstruction maybe due to stones.

The obvious (given your description) is that your husband is suffering from an obstructive uropathy and his best chances and get the situation remedied is seeing a kidney specialist/urologist.
Also, at this point medications such as tylenol will not be advisable given that his kidneys might not be functioning well especially with the fact that his liver might become damaged with the use of tylenol.

Hope this helps clarify things for you.

Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor